Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 70, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 15, 2001, 2:53 PM CDT for Amite County, Pike County, Mississippi. It was in force for 52 min. 4 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 15, 2001, 2:53 PM CDT (19:53 UTC)
- Expired
- Apr 15, 2001, 3:45 PM CDT
- In force
- 52 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Amite County, MS, Pike County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 3:00 PM CDT | Thunderstorm Wind | Countywide, MS | Several trees and large limbs were blown down. One house sustained minor roof damage. |
| Apr 15, 3:05 PM CDT | Hail 1.75 | Bogue Chitto, MS | Hail of up to golfball size caused roof damage to homes and businesses. Also, a number of cars were damaged as large hail fell for up to 10 minutes. |
| Apr 15, 3:18 PM CDT | Hail 1 | Summit, MS | |
| Apr 15, 3:20 PM CDT | Thunderstorm Wind | Countywide, MS | A few trees were blown down at scattered locations across the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 1:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1764 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 151957 SVRNEW MSC005-113-152045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 253 PM CDT SUN APR 15 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN AND EASTERN AMITE COUNTY IN SOUTHERN MISSISSIPPI PIKE COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 345 PM CDT * AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM JUST NORTHWEST OF MEADVILLE TO WEST OF BROOKHAVEN MOVING SOUTHEAST AT 35 MPH. THESE THUNDERSTORMS WILL AFFCT THE COMMUNITIES OF MCCOMB AND BUDE. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3173 9065 3141 9112 3102 9040 3133 9028
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 10:50 AM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, Apr 15, 10:50 AM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 1050 AM CDT SUN APR 15 2001 AN OUTFLOW BOUNDARY CONTINUED TO MAKE A SURGE SOUTHWARD ACROSS NE LA AND SW MS. INCREASINGLY MORE WESTERLY FLOW IN THE LOW LEVELS AND NW FLOW IN THE MID LEVELS SHOULD ALLOW THIS BOUNDARY TO CONTINUE SOUTH...REACHING THE EXTREME SW MS COUNTIES EARLY THIS AFTERNOON AND E CENTRAL LA AND COASTAL MS AROUND MID AFTERNOON. IN ADDITION...A BAND OF PRE-FRONTAL SHOWERS/THUNDERSTORMS NEAR THE AR/LA BORDER SHOULD ALSO CONTINUE DEVELOPING/MOVING S INTO CENTRAL LA DURING THE EARLY TO MID AFTERNOON HOURS. CONFLUENT LOW LEVEL FLOW...DIVERGENT UPPER LEVELS...AND A VERY UNSTABLE AIRMASS WILL ALSO CREATE A FAVORABLE ENVIRONMENT FOR CONVECTION. WILL MAINTAIN PRESENT FORECAST ABOUT AS IS...EXCEPT WILL REMOVE WORDING OF HEAVY RAIN...AND RAISE POPS TONIGHT TO 20 PERCENT OVER THE S HALF OF THE AREA. CANNOT RULE OUT ISOLATED SEVERE THUNDERSTORMS...BUT THREAT APPEARS TOO LOW AT THE MOMENT FOR MENTION IN THE ZONES. .NEW...NONE LA...NONE. MS...NONE. 22
In the hours before
Special weather statement, Apr 15, 11:30 AM CDT, 3 hours 23 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-161200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1130 AM CDT SUN APR 15 2001 SYNOPSIS...WARM AND MOIST GULF AIR WILL CONTINUE TO MOVE INLAND ACROSS THE AREA TODAY AHEAD OF A COLD FRONT WHICH WILL MOVE THROUGH THE AREA TONIGHT. THE AIRMASS WILL BECOME INCREASINGLY UNSTABLE THIS AFTERNOON. AN UPPER LEVEL DISTURBANCE WILL MOVE EAST ACROSS THE AREA DURING THE AFTERNOON HOURS. .THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTH MISSISSIPPI AND EAST CENTRAL AND SOUTHEAST LOUISIANA THIS AFTERNOON BEFORE DIMINISHING THIS EVENING. SOME OF THE THUNDERSTORMS WILL PRODUCE BRIEF HEAVY RAIN...FREQUENT LIGHTNING...SMALL HAIL...AND GUSTY WINDS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTH MISSISSIPPI AND EAST CENTRAL LOUISIANA. ACTIONS REQUESTED...SEVERE THUNDERSTORMS SHOULD REMAIN TOO ISOLATED TO REQUIRE ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTERS. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
Special weather statement, Apr 15, 1:05 PM CDT, 1 hour 48 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-160000- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 105 PM CDT SUN APR 15 2001 SYNOPSIS...A RAIN COOLED...THUNDERSTORM OUTFLOW BOUNDARY WILL MOVE SOUTH ACROSS EAST CENTRAL LOUISIANA AND COASTAL MISSISSIPPI THIS AFTERNOON AND SOUTHEAST LOUISIANA THIS EVENING AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. A COLD FRONT WILL MOVE THROUGH THE CENTRAL GULF COAST REGION TONIGHT. .THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL MOVE FROM NORTHWEST TO SOUTHEAST ACROSS SOUTH MISSISSIPPI AND EAST CENTRAL LOUISIANA THIS AFTERNOON...POSSIBLY REACHING SOUTHEAST LOUISIANA LATE THIS AFTERNOON OR EARLY THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREAT. THUNDERSTORMS WILL ALSO PRODUCE BRIEF HEAVY RAIN AND FREQUENT LIGHTNING. ACTIONS REQUESTED...ACTIVATION OF STORM SPOTTERS MAY BE REQUIRED THIS AFTERNOON. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:24 PM CDT | Severe Thunderstorm Warning | LIX | Walthall | 51 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.